MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 120403F
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming with the evaluation and device history results when received.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported via medwatch 4900240000 2023 8061 that the balloon separated from the catheter after use.Catheter was inspected by doctor and noted that the balloon was intact prior to use.After use, the balloon was no longer attached and was unable to be located on the sterile field.Forgarty was passed proximal in the superior mesenteric artery.On the last proximal pass, the balloon appeared to have broke and could not be found.Per follow up with customer, there were no further attempts made to retrieve or locate missing balloon, no troubleshooting attempts made, no additional products used, and no patient injuries.
 
Additional Manufacturer Narrative
The reported event of balloon separated from the catheter was confirmed.As received, spring tip with balloon latex and distal windings were detached from catheter body and not returned.Proximal windings and catheter body were intact.Per the ifu, balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures and to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation and pull force for each size catheter.No other visible damage was observed from catheter.Further evaluation regarding related quality issues is under investigation.A device history record review was completed and documented that device met all specifications upon distribution.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.It concluded that a product risk assessment was previously generated to cover embolectomy catheters with detached spring tip.Updates to the h6 codes are as follows investigation findings was changed to no findings available and investigation conclusions was changed to cause not established.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.

Brand Name
FOGARTY ARTERIAL EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
MDR Report Key16899300
Report Number2015691-2023-12886
Device Sequence Number5459267
Product Code DXE
UDI-Device Identifier00690103043242
UDI-Public(01)00690103043242(17)250219(11)221121(10)64703421
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/19/2025
Device Model Number120403F
Device Catalogue Number120403F
Device Lot Number64703421
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer05/24/2023
07/07/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date06/08/2023
07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexMale
Patient Weight82 KG